Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 149, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 23, 2011, 2:54 PM EDT for Oneida County, New York. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2011, 2:54 PM EDT (18:54 UTC)
- Expired
- Jun 23, 2011, 4:00 PM EDT
- In force
- 66 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 70 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
222
WUUS51 KBGM 231854
SVRBGM
NYC065-232000-
/O.NEW.KBGM.SV.W.0149.110623T1854Z-110623T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
254 PM EDT THU JUN 23 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ONEIDA COUNTY IN CENTRAL NEW YORK...
* UNTIL 400 PM EDT.
* AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
VERONA...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WESTMORELAND BY 318 PM EDT...
CLARK MILLS BY 322 PM EDT...
FLOYD BY 330 PM EDT...
ORISKANY BY 332 PM EDT...
NEW YORK MILLS BY 336 PM EDT...
YORKVILLE BY 340 PM EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4326 7515 4324 7510 4323 7506 4304 7522
4304 7559 4305 7561 4306 7560 4308 7564
4310 7564 4313 7568 4320 7570 4330 7517
4330 7514
TIME...MOT...LOC 1855Z 262DEG 16KT 4313 7555
$$
MSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:48 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 23, 1:48 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 148 PM EDT THU JUN 23 2011 .SYNOPSIS... A LARGE LOW PRESSURE AREA OVER THE GREAT LAKES WILL KEEP A SOUTHERLY FLOW OF MOIST AN UNSTABLE AIR IN THE AREA THROUGH FRIDAY. THIS FLOW OF AIR WILL TRIGGER SHOWERS AND THUNDERSTORMS AT TIMES ACROSS THE AREA THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WV EARLIER IN THE DAY NOW EXITING THE FCST AREA. AREA OF HEAVY RAIN AND EMBEDED TRW WILL END OVER THE SE ZONES WITHIN THE HOUR. VIS SAT SHOWS A LRG CLRG AREA HDG INTO THE FCST AREA BHD THE WV. THIS MAY HELP ISLTD CELLS OVERCOME THE RELATIVELY STABLE AIR SO SCT POSP STILL NEEDED FOR THE REST OF THE DAY. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... THIS EVENING WILL SEE AN INCREASE IN THE CHANCE FOR SHOWERS AND THUNDERSTORMS. CAPE VALUES GO TO OVER 1000 JOULES AND POSSIBLY NEAR 1500 JOULES. THE NCAPE STILL IS AROUND .1, SO A TALL SKINNY CAPE. LAPSE RATES ARE NOT IMPRESSIVE AT ALL. 950-500 ARE ONLY AROUND 6. SO AGAIN, CONFIDENCE IS LOW FOR SEVERE WEATHER THIS EVENING. LOOKING AT THE MBE VELOCITY, THEY DO DROP OVER NIGHT TONIGHT TO BELOW 10KTS. PWATS WILL BE OVER AN INCH AND THREE QUARTERS AS WELL. SO THINKING STRONG STORMS MAY DEVELOP IN EARLY EVENING AND THAN TRANSITION OVER TO HEAVY RAINERS IN THE LATE EVENING. THE SOUNDINGS DO SHOW THE PWATS DROPPING SIGNIFICANTLY AFTER MIDNIGHT FROM WEST TO EAST. FOR FRIDAY, JUST ANOTHER ROUND OF SHOWERS AND STORMS WILL DEVELOP ON THE AFTERNOON. THIS WILL BE AHEAD OF A COLD FRONT ASSOCIATED WITH THE LOW, WHICH WILL BE CENTERED JUST NORTH EAST OF MICHIGAN THURSDAY NIGHT. THIS FRONT COULD TRIGGER SOME STRONG THUNDERSTORMS AS WELL AS SOME SEVERE. BY SATURDAY, THE FRONT WILL HAVE MOVED THROUGH, BUT THE LOW IS SLOW MOVING AND THERE WILL BE SOME LINGERING MOISTURE AND WEAK INSTABILITY. THIS WILL PROBABLY RESULT IN A CHANCE OF SHOWERS ON SATURDAY. THESE WILL BEGIN TO DIMINISH SATURDAY NIGHT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... XTNDD PD FEATURES A FAIRLY STRONG UPR WV AND SFC TROF MVG THRU MON NGT AND TUE. THIS SYSTEM WILL TRIGGER SHWRS AND TRWS THEN BE FLWD BY DRY WX AS HIPRES BLDS IN FROM THE CNTRL LAKES. ECMWF AND GFS IN FAIRLY GOOD AGREEMENT SO POPULATED THE PD WITH HPC GUIDE AND TWEAKED SOME TEMPS TWRD GFS MOS NUMBERS. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... UPDATED AS OF 146 PM THU...EXPECTING SCATTERED THUNDERSTORMS TO DEVELOP ACROSS THE REGION THROUGH 00Z THIS EVENING. ADDED CB GROUPS TO COVER THIS POSSIBILITY FOR MVFR CONDITIONS. AFTER 00Z TONIGHT...A LINE OF SHOWERS AND THUNDERSTORMS MOVING THROUGH THE REGION WILL PRODUCE THE CHANCE FOR MVFR CONDITIONS. IN ADDITION...MVFR DUE TO FOG IS POSSIBLE AT MOST SITES THROUGH 14Z. AFTER 14Z FRIDAY...FOG SHOULD BURN OFF AND VFR CONDITIONS WILL PREVAIL ACROSS THE REGION. OUTLOOK... FRIDAY THROUGH SATURDAY...PERIODS OF MVFR...IN SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS. SUNDAY AND MONDAY...VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...DGM NEAR TERM...DGM SHORT TERM...SLI LONG TERM...DGM AVIATION...MSE
Hazardous weather outlook, Jun 23, 4:10 AM EDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 410 AM EDT THU JUN 23 2011 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-240815- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 410 AM EDT THU JUN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. ABUNDANT MOISTURE AND INSTABILITY IS OVER THE AREA TODAY. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREATS ARE DAMAGING CONVECTIVE WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL CONTINUE TO BE A THREAT INTO FRIDAY...WITH THE SLIGHT CHANCE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 23, 10:56 AM EDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1056 AM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM HEAVY RAIN 1 SE BEACH LAKE 41.59N 75.14W
06/23/2011 M6.30 INCH WAYNE PA PUBLIC
6.30 INCHES SINCE 7 AM WEDNESDAY...2.00 INCHES SINCE 5
AM TODAY
&&
MORFORDLocal storm report, Jun 23, 11:49 AM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1149 AM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLOOD MOSCOW 41.34N 75.53W
06/23/2011 LACKAWANNA PA POST OFFICE
STREET FLOODING IN MOSCOW. CHURCH STREET FLOODED.
&&
MSELocal storm report, Jun 23, 11:51 AM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1151 AM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLOOD LAKE ARIEL 41.45N 75.38W
06/23/2011 WAYNE PA POST OFFICE
STREETS FLOODED IN THE LAKE ARIEL AREA.
&&
MSELocal storm report, Jun 23, 11:52 AM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1152 AM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLOOD BEACH LAKE 41.60N 75.15W
06/23/2011 WAYNE PA POST OFFICE
STREETS FLOODED IN THE BEACH LAKE AREA. BRANNING ROAD
CLOSED.
&&
MSEThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:38 PM EDT | Special Weather Statement | BGM | Tompkins | 37 min |
| Jun 22, 8:48 PM EDT | Severe Thunderstorm Warning | BGM | Seneca, Yates | 57 min |
| Jun 22, 9:34 PM EDT | Special Weather Statement | BGM | Seneca | 56 min |
| Jun 22, 10:27 PM EDT | Special Weather Statement | BGM | Cortland | 63 min |
| Jun 22, 11:28 PM EDT | Special Weather Statement | BGM | Chenango, Cortland | 62 min |
| Jun 23, 4:51 AM EDT | Special Weather Statement | BGM | Schuyler, Steuben | 54 min |
| Jun 23, 5:34 AM EDT | Special Weather Statement | BGM | Schuyler, Tompkins, Yates | 56 min |
| Jun 23, 6:25 AM EDT | Special Weather Statement | BGM | Chenango, Cortland, Madison, Tompkins | 50 min |
| Jun 23, 7:06 AM EDT | Special Weather Statement | BGM | Chenango, Madison, Oneida | 39 min |
| Jun 23, 7:35 AM EDT | Areal Flood Advisory | BGM | Sullivan | 3 hr |
| Jun 23, 8:45 AM EDT | Flash Flood Warning | BGM | Sullivan | 3 hr |
| Jun 23, 11:45 AM EDT | Flash Flood Warning | BGM | Sullivan | 97 min |
| Jun 23, 3:48 PM EDT | Areal Flood Advisory | BGM | Madison, Oneida | 3 hr |
| Jun 23, 5:10 PM EDT | Areal Flood Advisory | BGM | Broome, Chenango, Tioga | 4 hr |
| Jun 23, 5:27 PM EDT | Flash Flood Warning | BGM | Broome, Chenango | 4 hr |
| Jun 23, 5:53 PM EDT | Flash Flood Warning | BGM | Broome, Chenango | 4 hr |
| Jun 23, 7:54 PM EDT | Special Weather Statement | BGM | Chenango | 51 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.